MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

W.O.M. WORLD OF MEDICINE GMBH AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, as-ifs1, airseal ifs, 120v, was being used during a robot-assisted uterine malignant tumor surgery procedure on an unknown date when it was reported, ¿during the interview, we learned that in the five most recent cases of uterine body cancer in which pan dissection was performed using a robot, subcutaneous emphysema occurred in two cases, making extubation difficult.¿ a good faith effort was completed to obtain further information; however, to date, conmed has not received a response from the reporter.There has not been any allegation of malfunction for the conmed device.This report is being raised due to the reported injury of subcutaneous emphysema.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The service history was reviewed, and no data was found.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that incorrect placement of a cannula or a trocar into subcutaneous tissue may lead to emphysema.To reduce the risk, use a low gas flow rate for the first insufflation and ensure that the insufflation instrument is correctly positioned.Long surgeries (> 200 min.), the use of many access points, duration and size of leaks at these points may also contribute to emphysema.Be sure to close leakages in trocar access points immediately.Improper placement of the insufflation instrument could cause gas penetrating a vessel or an internal organ, resulting in gas embolisms.To reduce the risk, use a low flow rate for the first insufflation and ensure that the insufflation instrument is correctly positioned.Check the position of the insufflation instrument immediately if the actual pressure rapidly reaches the nominal pressure value.Gas embolisms can also be caused by a high intra-abdominal pressure.Avoid high-pressure settings and close damaged blood vessels at once.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, as-ifs1, airseal ifs, 120v, was being used during a robot-assisted uterine malignant tumor surgery procedure on an unknown date when it was reported, ¿during the interview, we learned that in the five most recent cases of uterine body cancer in which pan dissection was performed using a robot, subcutaneous emphysema occurred in two cases, making extubation difficult.¿.A good faith effort was completed to obtain further information; however, to date, conmed has not received a response from the reporter.There has not been any allegation of malfunction for the conmed device.This report is being raised due to the reported injury of subcutaneous emphysema.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
Manufacturer (Section G)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23178339
Report Number1320894-2025-00235
Device Sequence Number10075046
Product Code HIF
UDI-Device Identifier10851885004587
UDI-Public(01)10851885004587(11)221122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAS-IFS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic